MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30, STERILE; ELECTRODES, PROBES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30, STERILE; ELECTRODES, PROBES
Model Number A22205C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device has been received and is currently in the evaluation process.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.Full name: hf-resection electrode, loop, 24 fr., 0.35 wire, 30°, sterile, single use, 12 pcs.Additional 510k numbers: k903323/ k951863/ k954488.
 
Event or Problem Description
It was reported to olympus that during a therapeutic transurethral resection procedure, two new (2) electrode loops broke during the case, for really no reason.The same device was not used to complete the procedure.No other equipment was replaced during the procedure.The reported problem did not impact the outcome of the procedure.The procedure was completed with no patient harm.This complaint is related to patient identifier (b)(6).
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the device evaluation and legal manufacturer¿s investigation.The device was returned to olympus for evaluation.A visual inspection was performed on the received condition of the device.The device was not returned in the original packaging.The distal end was observed under a microscope.A portion of the electrode loop was missing.The broken and missing portion of the electrode loop was not returned for evaluation.The remaining electrode loop that was still intact with the device had indications of heavy char marks.The condition of the insulation on the forks located near the distal end had heavy signs of char marks as well as signs of the insulation being melted.The shaft was also examined.There were no signs of dents, deformities, or excessive bends.The proximal end had no indications of physical damage or discrepancies.Functional tests were unable to be performed, as the electrode loop was damaged.It was undeterminable if the missing portion of the electrode loop fell into the patient.The legal manufacturer performed an investigation.The device history records for this device were reviewed and all records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The root cause could not be identified.It was likely the reported issue was due to wear and tear.The loop at the distal end of the electrode wears out during use and may break, burn, or melt.The instructions for use (ifu) provides the following guidelines: a suitable replacement device must be provided during an application.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.35 WIRE, 30, STERILE
Common Device Name
ELECTRODES, PROBES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
MDR Report Key12124126
Report Number9610773-2021-00189
Device Sequence Number17347428
Product Code GCP
UDI-Device Identifier14042761036709
UDI-Public14042761036709
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22205C
Device Catalogue NumberA22205C
Device Lot Number1000069535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1